Allocation problems with indivisibilities when preferences are single-peaked
We consider allocation problems with indivisible goods when agents’ preferences are single-peaked. Two natural procedures (up methods and temporary satisfaction methods) are proposed to solve these problems. They are constructed by using priority methods on the cartesian product of agents and integer numbers, interpreted either as peaks or opposite peaks. Thus, two families of solutions arise this way. Our two families of solutions satisfy properties very much related to some well-known properties studied in the case of perfectly divisible goods, and they have a strong relationship with the continuous uniform and equal-distance rules, respectively.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 2 (2011)
Issue (Month): 4 (December)
|Contact details of provider:|| Postal: Universidad del País Vasco; DFAE II; Avenida Lehendakari Aguirre, 83; 48015 Bilbao; Spain|
Phone: +34 94 6013783
Fax: + 34 94 6013774
Web page: http://www.springer.com/economics/journal/13209
More information through EDIRC
|Order Information:||Web: http://link.springer.de/orders.htm|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
- Thomson, W., 1998.
"Consistency and its Converse: an Introduction,"
RCER Working Papers
448, University of Rochester - Center for Economic Research (RCER).
- Nir Dagan, 1996.
"A Note on Thomson's Characterizations of the Uniform Rule,"
Economic theory and game theory
003, Nir Dagan.
- Dagan, Nir, 1996. "A Note on Thomson's Characterizations of the Uniform Rule," Journal of Economic Theory, Elsevier, vol. 69(1), pages 255-261, April.
- Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
- Barbera, Salvador & Jackson, Matthew O. & Neme, Alejandro, 1997.
"Strategy-Proof Allotment Rules,"
Games and Economic Behavior,
Elsevier, vol. 18(1), pages 1-21, January.
- Carmen Herrero Blanco & Ricardo Martínez, 2004. "Egalitarian Rules In Claims Problems With Indivisible Goods," Working Papers. Serie AD 2004-20, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- HERRERO, Carmen & MARTINEZ, Ricardo, 2006.
"Balanced allocation methods for claims problems with indivisibilities,"
CORE Discussion Papers
2006066, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Carmen Herrero & Ricardo Martínez, 2008. "Balanced allocation methods for claims problems with indivisibilities," Social Choice and Welfare, Springer, vol. 30(4), pages 603-617, May.
- Sonmez, Tayfun, 1994. "Consistency, monotonicity, and the uniform rule," Economics Letters, Elsevier, vol. 46(3), pages 229-235, November.
- Carmen Herrero, 2002. "General allocation problems with single-peaked preferences: path-independence and related topics," Spanish Economic Review, Springer, vol. 4(1), pages 19-40.
When requesting a correction, please mention this item's handle: RePEc:spr:series:v:2:y:2011:i:4:p:453-467. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.